MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 3.00 x 12mm synergy ii drug-eluting stent was advanced but was not able to cross the lesion.After removal, the stent struts was noted to be askew.The procedure was completed with another synergy stent.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device is a combination product.Lot number updated from 0024606454 to 0024221120.Expiration date updated from 10/06/2021 to 07/28/2021.Device manufacture date updated from 10/07/2019 to 07/29/2019.Device evaluated by mfr: an examination (visual and via scope) of the crimped stent found stent damage.Stent struts from the mid stent region were noted to be lifted from their crimped position and pulled distally.The undamaged crimped stent od (outer diameter) was measured using snap gauge and the results were within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of distal tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10414486
Report Number2134265-2020-11212
Device Sequence Number11365240
Product Code NIQ
UDI-Device Identifier08714729840053
UDI-Public08714729840053
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0024221120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1